Flash Flood, Garrett
- When
- July 6, 3:50 AM EST to 4:10 AM EST
- Where
- Garrett County, Mc Henry
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.529, -79.274 (the zone’s center; the record gives no point)
Road flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 6, 2:41 AM EST, 1 hour 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 341 AM EDT SUN JUL 6 2003 REMNANTS OF IST CONV CLUSTER EXITING THRU FAR SE RDG CNTYS ATTM. STORMS OVNGT IN FAR SRN SXNS HAS BEEN MAINLY HVY RAINS(PWS ABT 1.75) ALONG WITH SOME WINDY CONDS. ATTM LEANING TWD ALLOWING FFA TO EXPIRE 4AM...MAY HAVE TO BE REISSUED LTR DURING DAY DEPENDING ON REDVPLMT/ORIENTATION/TRACK OF NEXT CLUSTER COMPLEX(S) TDY/TNGT. FLOW ALONG REMAINS MAINLY WESTERLY THRU MID WEEK/MDT UNSTABLE ATMS/RICH LOW LVL MOISTURE/SUBTLE SHRT/WVS/OUTFLOW BNDRYS ETC...SPELLS PRECIP FROM TIME TO TIME AS FRONT BNDRY WILL REMAIN W/N OF CWA. WILL MENTION HVY DWNPRS FOR TDY ALSO. PIT 85 69 87 70 / 50 40 50 40 HLG 85 70 87 70 / 50 40 50 40 MGW 86 70 88 71 / 50 40 50 40 ZZV 86 71 88 71 / 50 50 50 40 PHD 85 70 87 70 / 50 40 50 40 FKL 84 66 86 67 / 50 40 50 40 DUJ 83 66 85 67 / 50 40 50 40 LBE 85 69 87 70 / 50 40 50 40 BTP 83 67 85 68 / 50 40 50 40 IDI 84 67 86 68 / 50 40 50 40 ODM 84 67 86 68 / 50 40 50 40 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-051115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 509 AM EDT SAT JUL 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. THE GREATEST THREAT FROM THESE STORMS TONIGHT WILL BE STRONG DAMAGING WINDS AND HEAVY RAIN. RAINS MAY BE HEAVY ENOUGH TO CAUSE PONDING ON ROADWAYS AND POOR DRAINAGE HIGH WATER. DANGEROUS AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HAIL ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
MDZ001-WVZ004-012-021>023-041-060545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1155 PM EDT SAT JUL 5 2003 ...SHOWERS AND THUNDERSTORMS ACROSS THE AREA... SHOWERS AND THUNDERSTORMS OVERNIGHT WILL CONTAIN HEAVY DOWNPOURS OF UP TO ONE INCH IN LESS THAN AN HOUR...GUSTY WINDS TO 35 MPH OR SO... DANGEROUS LIGHTNING AND HAIL. MOTORISTS SHOULD BE ALERT TO POOR VISIBILITIES DUE TO HEAVY DOWNPOURS AND FOG. PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS MAY OCCUR...SO DRIVE WITH CAUTION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
130 AM EDT SUN JUL 6 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 AM SOUTH ZANESVILLE OH FLOODING
07/06/03 MUSKINGUM MAPLE AVE FLOODED. 911 CENTER.MDZ001-PAZ031-WVZ004-012-021-022-060800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 155 AM EDT SUN JUL 6 2003 ...HEAVY RAIN MOVES EAST... SHOWERS AND THUNDERSTORMS OVERNIGHT WILL CONTAIN HEAVY DOWNPOURS OF UP TO ONE INCH IN LESS THAN AN HOUR...GUSTY WINDS TO 35 MPH OR SO... DANGEROUS LIGHTNING AND HAIL. MOTORISTS SHOULD BE ALERT TO POOR VISIBILITIES DUE TO HEAVY DOWNPOURS AND FOG. PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS MAY OCCUR...SO DRIVE WITH CAUTION.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-061500- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 423 AM EDT SUN JUL 6 2003 ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT FOR WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...EXTREME NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. THE NATIONAL WEATHER SERVICE SAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE ENTIRE AREA THROUGH TONIGHT. THE GREATEST THREAT FROM THESE STORMS WILL BE STRONG DAMAGING WINDS AND HEAVY RAIN. DANGEROUS LIGHTNING AND HAIL ARE ALSO POSSIBLE. SKYWARN SPOTTERS...THE NETWORK MAY BE ACTIVATED TODAY AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES AND POSSIBLE WATCHES...TODAY AND TONIGHT.
The Pittsburgh radar (KPBZ), 137 km away, was scanning. The volume nearest the first event began at 08:49 UTC.
1 flash flood. Local standard time, as filed.
Road flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2003Every state in 2003This day in weather historyWarnings in Maryland, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369702.